Flood, Bannock
- When
- May 1, 12:00 PM MST to May 25, 12:00 PM MST
- Where
- Bannock County, Pocatello
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.867, -112.433
5 feet in late March and remained above flood stage until May 25th. 5 feet on May 4th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
The Portneuf River at Pocatello reached flood stage of 8.5 feet in late March and remained above flood stage until May 25th. The river crested at 10.5 feet on May 4th. No damages or injuries were reported with the flooding with outbuildings, parks and low pastureland flooded.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at May 1, 2:15 AM MST, 9 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 315 AM MDT MON MAY 1 2006 .SHORT TERM...TODAY THROUGH WEDNESDAY. NEXT COLD FRONT WILL MOVE THRU THE CWA THIS EVENING. IN ADVANCE OF THE FRONT EXPECT BREEZY CONDITIONS AND WARMING TEMPS TODAY. ANY PRECIP ASSOC WITH THIS SYSTEM WILL BE LIMITED TO NORTHERN AREAS NEAR THE MT BORDER AND FROM NEAR SNT AND LLJ NORTHWARD. EXPECT STRONG GUSTY WINDS WITH FRONTAL PASSAGE WHICH WILL PERSIST FOR SEVERAL HOURS. WACHTER WIND SCHEME INDICATES WIND SPEEDS APPROACHING ADVISORY THRESHOLD WITH 20 TO 30 MPH. ONE LIMITING FACTOR MAY BE LACK OF STRONG COLD AIR ADVECTION AND NIGHTTIME FRONTAL PASSAGE WHICH WILL LIMIT VERTICAL MIXING. TUESDAY WILL BE A LOT COOLER AS THE FRONT WILL HAVE CLEARED THE STATE. TEMPS RECOVER SOMEWHAT ON WED AFTER A RATHER COOL START TO THE DAY AS A DRY NORTHWEST FLOW TAKES OVER. DSH .LONG TERM...THURSDAY THROUGH SUNDAY NIGHT...MODELS CONTINUE TO INDICATE A RIDGE OF HIGH PRESSURE DOMINATING THE FORECAST FOR MUCH OF THE EXTENDED PERIOD. THERE IS ALSO A TREND TO BEGIN TO BREAK THE RIDGE DOWN AND ALLOW FOR STORM SYSTEMS TO APPROACH THE AREA BY THE WEEKEND. HAVE KEPT DRY CONDITIONS IN THE FORECAST INTO THE EARLY WEEKEND...THEN HAVE INTRODUCED SOME LOW END POP VALUES. CANTIN && .AVIATION...VFR CONDITIONS ARE EXPECTED THE NEXT 24 HOURS. CANTIN && .PIH WATCHES/WARNINGS/ADVISORIES... FLOOD WARNING FOR THE PORTNEUF RIVER IN BANNOCK COUNTY. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 413 AM MDT MON MAY 1 2006 IDZ017>025-031-032-021015- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 413 AM MDT MON MAY 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A COLD FRONTAL PASSAGE TONIGHT WILL RESULT IN WINDY CONDITIONS WITH SUSTAINED SPEEDS OF UP TO 20 TO 30 MPH AND GUSTS TO 40 MPH OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507654.